Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 35, NWS Norman, OK
NWS Norman, OK issued this river flood advisory at May 29, 2021, 3:26 AM CDT for Atoka County, Oklahoma. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- May 29, 2021, 3:26 AM CDT (08:26 UTC)
- Expired
- May 29, 2021, 12:20 PM CDT
- In force
- 9 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Atoka County, OK
The radar
The Norman radar (KTLX), 150 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Clear Boggy Creek above Caney Creek near Caney (CANO2). The gauge peaked at 29.93 ft at May 28, 2021, 3:00 AM CDT.
- Action stage
- 22 ft
- Minor stage
- 26 ft
- Moderate stage
- 29 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07334800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
422
WGUS84 KOUN 290826 RRA
FLSOUN
Flood Advisory
National Weather Service Norman OK
326 AM CDT Sat May 29 2021
...The National Weather Service in Norman has issued a Flood
Advisory for the following rivers in Oklahoma...
Clear Boggy Creek near Caney affecting Atoka County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC005-292030-
/O.NEW.KOUN.FL.Y.0035.210529T0826Z-210530T1200Z/
/CANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
326 AM CDT Sat May 29 2021
The National Weather Service in Norman has issued a
* Flood Advisory for
the Clear Boggy Creek near Caney.
* From early this morning to Sunday morning.
* At 2:30 AM CDT Saturday the stage was 24.9 feet.
* Action stage is 22.0 feet.
* Flood stage is 26.0 feet.
* Forecast...The Clear Boggy Creek is expected to fall to 13.5 feet
early Thursday morning.
* Impact...At 25.0 feet, The creek remains mostly within its banks
in western Atoka County and the northeastern edge of Bryan County.
Some high stages on small feeder streams result in very
localized... short-term overflows of mainstem bottomlands.
Low-lying fields are briefly cut off from easy access.
&&
LAT...LON 3442 9638 3442 9632 3427 9622 3415 9595
3415 9608 3425 9626
$$
111 follow-up statement
874
WGUS84 KOUN 291720
FLSOUN
Flood Advisory
National Weather Service Norman OK
1220 PM CDT Sat May 29 2021
...The Flood Advisory is cancelled for the following rivers in
Oklahoma...
Clear Boggy Creek near Caney affecting Atoka County.
OKC005-291830-
/O.CAN.KOUN.FL.Y.0035.000000T0000Z-210529T1720Z/
/CANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1220 PM CDT Sat May 29 2021
...The Flood Advisory for the Clear Boggy Creek near Caney has been
cancelled...
The Flood Advisory is cancelled for
the Clear Boggy Creek near Caney.
* At 11:30 AM CDT Saturday the stage was 21.8 feet.
* Flood stage is 26.0 feet.
* Forecast...The Clear Boggy Creek has fallen below 22 feet and is
continuing to fall.
&&
LAT...LON 3442 9638 3442 9632 3427 9622 3415 9595
3415 9608 3425 9626
$$
.speg.What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at May 29, 3:20 AM CDT, 6 minutes earlier.
Area forecast discussion, May 29, 3:20 AM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Norman OK 320 AM CDT Sat May 29 2021 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today and tonight) Issued at 315 AM CDT Sat May 29 2021 Expecting a dry day with unseasonably cool temperatures and low humidities. Rain chances will start to increase significantly across north/west portions of Oklahoma (mainly after midnight) as progressive and low amplitude s/wv trough progresses across the central Rockies and influences the development of a large complex of thunderstorms over the higher terrain or Colorado and New Mexico. This complex expected to weaken as it moves into the body of Oklahoma and progresses slowly to the south and east through the night and into Sunday. Heavy rainfall, which is what far western portions of Oklahoma have been missing out on recently, will be the primary concern tonight into Sunday. && .LONG TERM... (Sunday through Friday) Issued at 315 AM CDT Sat May 29 2021 Unseasonably cool temperatures will continue through at least Wednesday with persistent influence of large eastern U.S. lower level ridge, periods of rain, and cloud cover. On Sunday, remnant rain and a few storms from Saturday night MCS should be most widespread across western Oklahoma and western north Texas, but will leave at least chance PoPs farther eastward into central portions of Oklahoma, although most of this activity may lack any thunder given modest lapse rates farther east. Another large complex of storms is forecast to develop west of Oklahoma Sunday evening and progress eastward into a large part of Oklahoma and western north Texas Sunday night and last into the daylight hours Monday, before yet another complex forms a little farther south late Monday and progresses toward southern portions of Oklahoma and western north Texas Monday night into Tuesday. While organized severe storm chances will remain somewhat limited for the body of Oklahoma and western north Texas, there is certainly a threat for damaging winds with initial introduction of these MCS events. Of greater concern, will be accumulating rainfall that will lead to flooding. This problem will be most pronounced across portions of the region that has seen heavy rain over the past few days, namely central and southern Oklahoma and portions of western north Texas. While far western Oklahoma has seen less in the way of heavy rain recently, repeated storm episodes the next few days will put them in a situation where more runoff could result in flooding issues. && .AVIATION... (00Z TAFS) Issued at 559 PM CDT Fri May 28 2021 VFr conditions expected this evening with some potential for MVFR ceilings to develop across parts of western Oklahoma overnight. These ceilings will rise back to VFR by late morning. Will continue with a chance for some thunderstorms to impact SPS late tonight into Saturday morning. Othewise, mainly light northeast to east winds. && .UPPER AIR... Issued at 325 AM CDT Fri May 28 2021 No Upper Air flights are currently planned. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 73 57 71 61 / 0 10 60 80 Hobart OK 76 60 73 61 / 0 20 80 90 Wichita Falls TX 76 63 76 64 / 10 10 50 70 Gage OK 75 56 71 57 / 0 70 90 90 Ponca City OK 70 52 68 59 / 0 10 70 90 Durant OK 76 59 75 62 / 0 0 20 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...11 LONG TERM....11 AVIATION...30
Hazardous weather outlook, May 28, 7:42 PM CDT, 7 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 742 PM CDT Fri May 28 2021 OKZ004>048-050>052-TXZ083>090-300045- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 742 PM CDT Fri May 28 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .Thunderstorms... Widely scattered thunderstorms are possible tonight, mainly over western north Texas. A few strong storms are possible but organized severe storms appear unlikely. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Thunderstorms appear likely Saturday night into Sunday morning, and again late Sunday into Monday. A few of the storms Sunday night may be severe across western north Texas. Thunderstorm chances will continue across the region through the middle of next week, with high rainfall totals appearing to be the main concern. .Heavy Rain... Repeated rounds of showers and thunderstorms may result in high rain totals and flooding problems. This appears most likely across central and southern Oklahoma next Monday through Wednesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.